Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 3, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Mar 28, 2016, 4:10 PM EDT for 9 counties in Kentucky. It took effect at Mar 29, 2016, 4:05 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2016, 4:10 PM EDT (20:10 UTC)
- In effect from
- Mar 29, 2016, 4:05 AM EDT
- Expired
- Mar 29, 2016, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWUS73 KJKL 282010 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 410 PM EDT MON MAR 28 2016 ...FROST ADVISORY IN EFFECT FROM 5 TO 10 AM EDT TUESDAY... KYZ044-050>052-059-060-104-106-108-290415- /O.NEW.KJKL.FR.Y.0003.160329T0900Z-160329T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... CLAY CITY...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY... CAMPTON 410 PM EDT MON MAR 28 2016 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY. * TEMPERATURE...WILL FALL INTO THE MIDDLE 30S BY DAWN. * IMPACTS...AREAS OF FROST MAY DAMAGE OR KILL SOME VEGETATION... THAT HAS MANAGED TO DEVELOP EARLY THIS SEASON...IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GREIF
3 follow-up statements
792 WWUS73 KJKL 290303 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1103 PM EDT MON MAR 28 2016 ...FROST ADVISORY IN EFFECT FROM 5 TO 10 AM EDT TUESDAY... KYZ044-050>052-059-060-104-106-108-291115- /O.CON.KJKL.FR.Y.0003.160329T0900Z-160329T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... CLAY CITY...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY... CAMPTON 1103 PM EDT MON MAR 28 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY... * TEMPERATURES...WILL FALL INTO THE LOW TO MID 30S BY DAWN. * IMPACTS...AREAS OF FROST MAY DAMAGE OR KILL SOME VEGETATION THAT HAS MANAGED TO DEVELOP EARLY THIS SEASON IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
197 WWUS73 KJKL 290805 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 405 AM EDT TUE MAR 29 2016 KYZ044-050>052-059-060-104-106-108-291300- /O.EXT.KJKL.FR.Y.0003.160329T0805Z-160329T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... CLAY CITY...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY... CAMPTON 405 AM EDT TUE MAR 29 2016 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY DAWN...LEADING TO PATCHY FROST. * ANY FROST MAY DAMAGE OR KILL VEGETATION THAT HAS MANAGED TO DEVELOP EARLY THIS SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
679 WWUS73 KJKL 291310 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 910 AM EDT TUE MAR 29 2016 KYZ044-050>052-059-060-104-106-108-291415- /O.EXP.KJKL.FR.Y.0003.000000T0000Z-160329T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... CLAY CITY...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY... CAMPTON 910 AM EDT TUE MAR 29 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE RISING THROUGH THE MID AND UPPER 30S NOW THAT THE SUN IS UP. THIS WARMING WILL QUICKLY MELT OFF ANY FROST THIS MORNING. AS A RESULT...THE FROST ADVISORY WAS ALLOWED TO EXPIRE. $$ GREIF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Mar 28, 3:55 PM EDT, 15 minutes earlier.
Area forecast discussion, Mar 28, 3:55 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 355 PM EDT MON MAR 28 2016 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 355 PM EDT MON MAR 28 2016 19Z SFC ANALYSIS SHOWS HIGH PRESSURE BUILDING INTO THE AREA IN THE WAKE OF A DEPARTED COLD FRONT. THIS IS TRYING TO CLEAR THE INCREASINGLY CELLULAR LOOKING CLOUDS OVER EAST KENTUCKY...WITH SOME SUCCESS IN THE SOUTH...BUT THEY ARE HOLDING STRONG IN THE NORTH. THE CLOUDS...AND SOME CAA ON WEST TO NORTHWEST WINDS OF 5 TO 10 MPH WITH OCCASIONAL GUSTS TO 15 MPH...HELPED TO KEEP TEMPERATURES IN THE LOW 50S FOR HIGHS IN MOST PLACES. DEWPOINTS... MEANWHILE...ARE DOWN IN THE MID AND UPPER 30S. THE MODELS ARE IN GOOD AGREEMENT ALOFT THROUGH THE SHORT TERM PORTION OF THE FORECAST. THEY ALL DEPICT THE PATTERN FLATTENING OUT LOCALLY IN THE WAKE OF AN EXITING TROUGH TO THE NORTHEAST. BROAD RIDGING THEN MOVES INTO THE REGION FROM THE WEST WHILE ANY ENERGY THAT MANAGE TO MOVE OVER THE STATE WILL BE WEAK AND FLEETING. GIVEN THE MODEL AGREEMENT...AND RELATIVELY QUIET PATTERN ALOFT...HAVE GONE WITH A GENERAL MODEL BLEND FOR WX DETAILS. SENSIBLE WEATHER WILL FEATURE A CHILLY NIGHT WITH THE CLOUD COVER THE MAIN QUESTION. THE CELLULAR NATURE OF THE CLOUDS OUT THERE NOW SHOULD MEAN A PERIOD OF MOSTLY CLEAR SKIES THIS EVENING FOR A GOOD PORTION OF THE AREA. HOWEVER...THE MODEL GUIDANCE SUGGESTS THAT A CEILING WILL REDEVELOP LATER IN THE EVENING...HELPING TO KEEP THE AREA FROM RADIATING TO THEIR FULL POTENTIAL. EVEN SO... TEMPERATURES WILL BE ABLE TO FALL INTO THE MIDDLE 30S FOR MOST PLACES WITH A THREAT OF FROST ANTICIPATED...PARTICULARLY OVER THE NORTHWEST PORTION OF THE CWA. WILL ISSUE A FROST ADVISORY FOR THESE COUNTIES FOR AREAS OF FROST WHILE AN SPS WILL ADDRESS THE REST OF THE AREA AND PATCHY FROST. IN ADDITION...SOME PATCHY DENSE FOG CAN BE EXPECTED NEAR THE RIVER VALLEYS. SUNNY SKIES RETURN IN EARNEST ON TUESDAY WITH TEMPERATURES REACHING THE UPPER 50S AND LOW 60S. AGAIN FOR TUESDAY NIGHT WE WILL SEE PATCHY FROST IN THE VALLEYS UNDER MOSTLY CLEAR SKIES AND A DECENT NIGHT FOR RIDGE TO VALLEY TEMPERATURE DIFFERENCES AS HIGH PRESSURE STARTS TO MOVE PAST TO THE EAST. AGAIN USED THE SHORTBLEND GUIDANCE AS A STARTING POINT FOR THE T/TD/WIND GRIDS THROUGH THE NIGHT AND THE SUPERBLEND THEREAFTER. DID MAKE SOME ADJUSTMENTS TO THE LOWS AND HOURLY TEMPS TONIGHT AND TUESDAY NIGHT TO ACCOUNT FOR TERRAIN DIFFERENCES BOTH NIGHTS... THOUGH MORE SIGNIFICANT ON TUESDAY NIGHT. AS FOR POPS...KEPT THEM NEAR ZERO THROUGH TUESDAY NIGHT IN LINE WITH ALL THE MOS GUIDANCE. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 355 PM EDT MON MAR 28 2016 HIGH PRESSURE WILL BE PARKED ALONG TO MID ATLANTIC STATES TO BEGIN THE PERIOD AND RIDGE AXIS/HEIGHT RISES WILL MAXIMIZE. WE WILL SEE RETURN FLOW AND WARM AIR ADVECTION ACROSS EASTERN KY AND MATTER OF FACT A MORE DOWNSLOPING WIND DIRECTION. OVERALL DID BRING TEMPS UP FOR WEDNESDAY PARTICULARLY IN THE MORE FAVORABLE DOWNSLOPE SPOTS. THE NEXT UPPER LEVEL SYSTEM OF INTEREST WILL BEGIN TO PHASE AND OPEN UP AS IT MOVES INTO THE UPPER MS RIVER VALLEY REGION. THIS WILL AID IN DEEPENING A SURFACE LOW ACROSS CENTRAL PLAINS AND EJECTING IT NORTHEAST INTO THE GREAT LAKES BY THURSDAY MORNING. A TRAILING COLD FRONT AND LEAD SHORTWAVE WILL SWEEP ACROSS THE REGION THROUGH THE DAY ON THURSDAY. THERE IS SOME UNCERTAINTY STILL LATER THURSDAY INTO THURSDAY NIGHT...WHERE GUIDANCE WANTS TO DEVELOP ANOTHER SURFACE LOW TO OUR SOUTH AND KEEP PRECIP CHANCES HIGH PARTICULARLY IN THE EAST. A FEW SHOWERS WILL LINGER INTO FRIDAY PARTICULARLY IN THE AFTERNOON AS LAPSE RATES STEEPEN. A SPOKE OF THE UPPER LOW ACROSS CANADA WILL SWING THROUGH FRIDAY INTO SATURDAY...AND THIS WILL AID IN COOLER TEMPS FRIDAY NIGHT INTO SATURDAY. AFTER TEMPS IN THE LOWER 70S THURSDAY...TEMPS ARE SET TO REMAIN IN THE MID 50S ON SATURDAY. SOME GUIDANCE WILL BRING A WEAK COLD FRONT SOUTH ACROSS THE REGION BY SUNDAY...BUT LOOKS TO HAVE LITTLE IMPACT OVERALL AT THIS POINT. MODELS ARE HINTING AT A SOUTHERN STREAM SHORTWAVE AT THE END OF THE PERIOD ON MONDAY...HOWEVER LOOKS TO STAY WELL SOUTH AND DEVELOP A LOW ACROSS THE GULF OF MEXICO. THE GUIDANCE HAS BACKED OFF ON THE COOLER 850MB TEMPS SEEN IN THE MODELS YESTERDAY...SO WE LOOK TO CONTINUE TO RECOVER IN CURRENT TRENDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 200 PM EDT MON MAR 28 2016 MOISTURE LEFT BEHIND BY A DEPARTING COLD FRONT...COUPLED WITH NORTHWEST UPSLOPE WINDS WILL CONTINUE MVFR OR LOW VFR CIGS FOR MOST OF THE TAF SITES THROUGH THE FIRST PART OF THE EVENING. STILL SOME QUESTION AS TO WHEN WE CLEAR OFF LATER THIS EVENING...BUT IT DOES LOOK LIKE WE SHOULD AT LEAST START TO CLEAR OFF DURING THE EVENING HOURS...BECOMING ALL CLEAR BY TUESDAY MORNING FROM WEST TO EAST. WINDS WILL BE LIGHT AND VARIABLE THROUGH THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 5 AM TO 10 AM EDT TUESDAY FOR KYZ044-050>052- 059-060-104-106-108. && SHORT TERM...GREIF LONG TERM...DJ AVIATION...GREIF
Hazardous weather outlook, Mar 28, 4:00 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT MON MAR 28 2016 KYZ044-050>052-059-060-104-106-108-292300- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... CLAY CITY...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY... CAMPTON 400 PM EDT MON MAR 28 2016 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. AREAS OF FROST CAN BE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST IS POSSIBLE AGAIN IN SHELTERED VALLEYS LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. ADDITIONALLY...THERE WILL BE AN ELEVATED RISK OF WILDFIRES ON TUESDAY AND WEDNESDAY. FINALLY...THUNDERSTORMS ARE POSSIBLE THURSDAY INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ058-068-069-079-080-083>088-107-109>120-292300- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...RAVENNA...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...PAINSVILLE...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 400 PM EDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PATCHY FROST IS POSSIBLE LATE TONIGHT. IN ADDITION...AREAS OF FOG WILL DEVELOP IN RIVER VALLEYS AND NEAR BODIES OF WATER LATE TONIGHT...REDUCING VISIBILITIES TO AROUND A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST IS POSSIBLE AGAIN IN SHELTERED VALLEYS LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. ADDITIONALLY...THERE WILL BE AN ELEVATED RISK OF WILDFIRES ON TUESDAY AND WEDNESDAY. FINALLY...THUNDERSTORMS ARE POSSIBLE THURSDAY INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS/GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:31 AM EDT | Special Weather Statement | JKL | Bath, Fleming, Montgomery, Rowan | 59 min |
| Mar 28, 12:48 AM EDT | Special Weather Statement | JKL | Estill, Lee, Menifee, Powell | 57 min |
| Mar 28, 1:09 AM EDT | Special Weather Statement | JKL | Jackson, Laurel, Pulaski, Rockcastle | 66 min |
| Mar 28, 1:31 AM EDT | Special Weather Statement | JKL | Elliott, Rowan | 44 min |
| Mar 28, 1:41 AM EDT | Special Weather Statement | JKL | Lee, Morgan, Wolfe | 49 min |
Nearby
Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.